Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 87, NWS New York, NY
NWS New York, NY issued this small craft advisory at Oct 16, 2016, 3:41 AM EDT. It took effect at Oct 16, 2016, 6:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2016, 3:41 AM EDT (07:41 UTC)
- In effect from
- Oct 16, 2016, 6:00 PM EDT
- Expired
- Oct 16, 2016, 10:46 PM EDT
- In force
- 5 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
770 WHUS71 KOKX 160741 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 341 AM EDT SUN OCT 16 2016 ...SMALL CRAFT CONDITIONS DEVELOPING EAST OF MORICHES INLET TONIGHT... ANZ350-162115- /O.NEW.KOKX.SC.Y.0087.161016T2200Z-161017T1500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 341 AM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EDT MONDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
844 WHUS71 KOKX 170246 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1046 PM EDT SUN OCT 16 2016 ...ROUGH SEAS FOR THE COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET INTO MONDAY MORNING... ANZ350-171100- /O.CAN.KOKX.SC.Y.0087.000000T0000Z-161017T1500Z/ /O.NEW.KOKX.SW.Y.0019.161017T0246Z-161017T1500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1046 PM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 AM EDT MONDAY. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER THAT BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ353-171100- /O.NEW.KOKX.SW.Y.0019.161017T0246Z-161017T1500Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1046 PM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 AM EDT MONDAY. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER THAT BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ MALOIT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 1:37 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Oct 16, 1:37 AM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service New York NY 137 AM EDT Sun Oct 16 2016 .SYNOPSIS... High pressure gradually shifts offshore through Sunday. A weak cold front then moves near the area from the north Sunday night into Monday morning. The front moves back north as a warm front Monday afternoon and evening. High pressure then regains control into Wednesday before a cold front moves into the area late Wendesday into Wednesday night. The front may stall nearby at the end of the week with low pressure developing along it. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Forecast on track early this morning with mostly clear skies, light winds, and good radiational cooling conditions. Have added patchy fog back into the forecast across the interior and eastern Long Island as have seen a few sites, KMGJ and KMMK, have visibilities fall between 2 and 4 miles. If fog does develop, do not expect it to be widespread, and most locations will have visibilities stay above 6 miles. Temperatures tonight will be from around 40 to the mid 40s, except low-mid 30s in the Pine Barrens of Long Island and upper 40s-lower 50s in NYC/surrounding metro. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/... High pressure moves offshore Sunday, allowing an increase of a southwest flow. This will help temperatures warm up into the upper 60s to lower 70s. Clouds increase Sunday as a cold front approaches from the north. Showers will develop Sunday night and become more widespread late Sunday night. Lift with the front is weak and moisture associated with the front is limited. Temperatures Sunday night will be in the mid to upper 60s. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... A cold front sinks into the CWA on Monday as it weakens. Models are in agreement that it stalls over us during the day before lifting back north by late. Moisture is lacking with the front, but still enough to at least go with a slight chance of showers through early afternoon. There is still uncertainty regarding the amount of cloud cover during the afternoon hours. Full sun combined with 900mb temps around 16C would produce highs reaching 80 for some interior sections, but not so confident that there will be enough sunshine for this. Will go with upper 70s for the city and adjacent areas of NE NJ. The rest of the area should reach the lower and mid 70s. An anomalously warm pattern is still expected for the middle of the week with deep layered ridging across the western Atlantic. A weak cold front could enter the picture by late in the Wednesday, but it looks at this point that it would be too late to significantly affect the potential high temperature forecast. Based on progged temps at the top of the mixed layer, lower 80s are expected in the city for both Tuesday and Wednesday as well as in parts of NE NJ and the lower Hudson Valley. See the climate section below for records on both days. There are signals that ridging is going to hold stronger than previously thought for Thursday. Will still leave in a slight chance of showers to account for whatever moisture interacts with the weakened/stalled cold front that will be in the vicinity. Temperatures once again will be above normal. The forecast becomes more uncertain for Friday and Saturday. The signal for low pressure somewhere along the eastern seaboard is there as the upper flow amplifies. The confidence is however low with the timing and placement of low pressure or a series of lows, or even interaction with a potential tropical low. Will maintain chance PoPs both days for the time being. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... High pressure off the southern New England coast drifts south to the mid Atlantic coast today through tonight. VFR through the TAF period. There is a chance of MVFR fog at KSWF and KISP after 09Z. A few clouds around 2500 FT are likely along the Connecticut coast and possibly across Long Island overnight into early Sunday morning. Winds light from the SW less than 10 KTS, to near calm, overnight, increase to around 10 KTS Sunday, then become more westerly, around 240 true, tonight. .Outlook for 06Z Monday through Thursday... .Late Sunday Night-Monday Morning...VFR. A slight chance of showers. .Monday Afternoon-Thursday...VFR. Slight chance of showers Thursday/ && .MARINE... Made minor changes this update to reflect the latest trends in observations and guidance. The forecast appears on track. A relaxed pressure gradient over the waters will keep winds below SCA through Sunday night. Sub-SCA conditions are expected to prevail on Monday, then as the pressure gradient tightens, gusts on the ocean could reach 25 KT with seas building up to 5 or 6 feet Tuesday afternoon and night. There is a chance that swell keeps seas up to 5 feet on Wednesday, but current thinking is that guidance is too high and seas will be below 5 ft. Sub-SCA conditions then continue into Thursday. && .HYDROLOGY... No significant precipitation is expected through the forecast period. && .TIDES/COASTAL FLOODING... Astronomical tides will be running high through Monday with a full moon occurring just after midnight tonight/Sunday morning. With tidal departures of generally 1 ft or less required to reach minor flood levels in the south shore bays of Brooklyn/Queens/Nassau during high tide Sunday morning, have issued a Coastal Flood Statement for those areas, with current departures generally running 1-1.5 ft in those locations. If departures do not decrease from current levels as currently forecast, then a coastal flood advisory maybe required for these locations. In addition, brief and localized minor coastal flooding may occur during the Monday morning high tide cycles in the most vulnerable locations. Around 1/2 to 1 foot of tidal departures will be needed to result in minor flooding in many spots. && .CLIMATE... Record high temperatures may be tied or broken on Tuesday October 18 and Wednesday October 19. Here are the current records for these days. Tuesday October 18 Bridgeport 75/1990 Central Park 82/1928 Islip 74/2006 Kennedy 77/1964 LaGuardia 79/2007 Newark 80/1964 Wednesday October 19 Bridgeport 81/1963 Central Park 83/1963 Islip 74/1998 Kennedy 75/1965 LaGuardia 80/1945 Newark 82/1945 && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...JC/Fig NEAR TERM...Maloit/DS SHORT TERM...Fig LONG TERM...JC AVIATION...MET MARINE...JC/Fig/Maloit HYDROLOGY...JC/Fig TIDES/COASTAL FLOODING... CLIMATE...
Hazardous weather outlook, Oct 15, 9:05 AM EDT, 18 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 905 AM EDT SAT OCT 15 2016 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-161000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 905 AM EDT SAT OCT 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 3:31 PM EDT | Coastal Flood Statement | OKX | Kings, Nassau, Queens | 19 hr |
| Oct 16, 6:18 PM EDT | Coastal Flood Statement | OKX | Nassau, Queens | 4 hr |
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.